Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: How long can feeling worse on AD's last til better Mtom

Posted by bleauberry on May 22, 2018, at 14:45:52

In reply to How long can feeling worse on AD's last til better, posted by Mtom on May 20, 2018, at 10:08:44

Your story sounds eerily similar to mine.

You are overly sensitive. You are made worse instead of better.

My journey was the hell that you described of your own journey.

20 years later I found out it was all longterm undiagnosed Lyme not psychiatric. It only appeared psychiatric.

I did tons and tons of meds and got worse on most of them. Same thing with herbs. And super sensitive. I needed tiny doses and many times could never raise them higher..

My Lyme doctor said that most lyme patients have sensitivities and that many of them do not get better on antidepressants (think treatment-resistant). One of my docs favored Llexapro. He started patients with 1 drop of liquid Lexapro which is only 1/10th of 1mg. So the sensitivity thing and lyme thing are definitely correlated.

Over 20 years I did not get better on meds given to me for psychiatric issues. Each new one was the same nightmare of feeling worse, as you described.

I got almost completely better when I found an LLMD (Lyme Literate M.D. - a few in each state). My recovery came from antibiotics not antidepressants. And it was a true real recovery, not a fake bandaid recovery.

Some will claim that you have to feel worse before you feel better on antidepressants. I personally call that a myth. These drugs should not make anybody feel worse ever, especially with depression patients! Oh my.

They've done testing of antidepressants with normal healthy people. They describe the feeling and as "dysphoric", which basically means bad.

There are studies that suggest that an early favorable response to a med - like within hours or days - is a good indicator that it will be a good med for longer term. The opposite is also suggested, that if it starts bad, it probably doesn't have a great ending.

There are plenty of mysteries and myths. Each of us has to do the best we can with our own journey. My journey taught me that most of us have a treatable disease where the depression is just a symptom of that disease, and that disease is very commonly unsuspected Lyme disease.

The doctors who healed my 20 year treatment resistant depression were emphatic when they claimed that 9 of 10 new patients, poorly managed psychiatric symptoms from other doctors, these folks get well at a rate of 9 out 10 with anti-microbial treatment instead of anti-depression treatment.

Infections seriously mess up the brain. The mood center is a prime target. Psychiatrists are generally poorly trained on this. Family doctors are likewise weak. Testing is pathetic. You simply have to have a really super good doctor who has a reputation of healing a lot of people from impossible situations (LLMDS do that all the time).

> I've read many articles that state it is common to feel worse for a while after starting AD's. However all vaguely state different amounts of time.
>
> Some say the first week or 2, some say the first "few" weeks.
>
> I've been on very low dose Citalopram 2 weeks, 5 mg due to past experiences with AD hypersensitivity. There is evidence I am a slow metabolizer. The plan was to titrate the dose up as I could tolerate, which I have not yet done. I'm pretty sure I'm feeling gradually worse, although I had been feeling increasingly worse for a while before starting. Depression & anxiety being most problematic.
>
> Nothing I can find says precisely how long to wait this out.
>
> My Doctor & I chose Citalopram for my depression and anxiety because it is widely reputed to be the "gentlest" AD for side effects. I know it is not FDA approved for anxiety, but it is reported to be widely prescribed off-label in the U.S. and Canada (where I live) for anxiety as well as depression. Citalopram is approved in many European countries for anxiety as well as depression.
>
> I took a generic version the first 10 days then switched to the name brand Celexa 5 days ago. Could this change have made an impact? I have experienced a few bouts of a new symptom - diarrhea - only since switching to the name brand (this is listed as a "common" side effect).
>
> If, as reputed, this is the "gentlest" AD, I don't know if I have any other options. Had poor experience with amitriptyline with an earlier depression many years ago, some years later a terrible hypresensitivity to Zoloft. Tried Naturopathic supplements for a while without success - even 5HTP induced increased anxiety. Omega 3's and Turmeric did nothing.
>
> Tried very low dose Trazodone for sleep issues for a couple months a year ago, Doctor insisted dose much too low for side effects but I had them anyway - increased anxiety, tinnitus, gastrointestinal, dizziness, etc. Spent the last of the 2 months weaning off slowly (ending with minuscule amounts) to be safe but felt side effects for a long time after anyway.
>
> If it is possible that I need another week or 2 on Celexa for the side effects to dissipate, I will try to wait it out. But how long?


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[1098828]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:bleauberry thread:1098789
URL: http://www.dr-bob.org/babble/20180521/msgs/1098828.html